Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 188, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 30, 2011, 5:14 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 61 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2011, 5:14 PM MDT (23:14 UTC)
- Expired
- Jun 30, 2011, 6:15 PM MDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Deuel County, NE, Garden County, NE
The radar
The North Platte radar (KLNX), 176 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:25 PM MDT | TSTM WND GST 50 | Lisco, NE | |
| Jun 30, 5:30 PM MDT | HAIL 1 | 2 N Lisco, NE | |
| Jun 30, 5:30 PM MDT | HAIL 1.5 | 4 Ssw Chappell, NE | |
| Jun 30, 5:33 PM MDT | TSTM WND GST 62 | Big Springs, NE | |
| Jun 30, 5:57 PM MDT | TSTM WND GST 41 | 13 Ssw Oshkosh, NE | |
| Jun 30, 6:03 PM MDT | TSTM WND GST 52 | 2 Se Lewellen, NE | |
| Jun 30, 6:05 PM MDT | HAIL 1.25 | 1 S Lewellen, NE | |
| Jun 30, 6:15 PM MDT | HAIL 0.75 | Big Springs, NE | |
| Jun 30, 6:15 PM MDT | HAIL 1.5 | 1 S Big Springs, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 4:39 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 843 J/kg
- Mixed-layer CIN
- -611 J/kg
- Mixed-layer LCL
- 2607 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
368
WUUS53 KLBF 302314
SVRLBF
NEC049-069-010015-
/O.NEW.KLBF.SV.W.0188.110630T2314Z-110701T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
514 PM MDT THU JUN 30 2011
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 615 PM MDT
* AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SEDGWICK...OR 15 MILES SOUTH OF CHAPPELL...AND MOVING NORTHEAST AT
30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHAPPELL AROUND 535 PM MDT.
WINDLASS HILL...ASH HOLLOW STATE HISTORICAL PARK AND LEWELLEN
AROUND 615 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
INTERSTATE 80 MILE MARKER 90...HIGHWAY 27 MILE MARKER 100 AND HIGHWAY
30 MILE MARKER 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4154 10264 4130 10206 4100 10205 4099 10206
4099 10248 4101 10263 4105 10262 4139 10262
4140 10264
TIME...MOT...LOC 2314Z 222DEG 28KT 4090 10253
WIND...HAIL 60MPH 1.00IN
$$
ROBERG1 follow-up statement
921
WWUS53 KLBF 302336
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
636 PM CDT THU JUN 30 2011
NEC049-069-010015-
/O.CON.KLBF.SV.W.0188.000000T0000Z-110701T0015Z/
DEUEL NE-GARDEN NE-
536 PM MDT THU JUN 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
GARDEN AND DEUEL COUNTIES UNTIL 615 PM MDT...
AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OVID...OR 6 MILES SOUTHEAST OF CHAPPELL...MOVING NORTHEAST AT 35 MPH.
IN ADDITION...AT 530 PM MDT...PING PONG BALL SIZE HAIL WAS REPORTED
WITH THIS STORM 4 MILES SOUTH OF CHAPPELL.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ASH HOLLOW STATE HISTORICAL PARK AND WINDLASS HILL AROUND 610 PM
MDT.
LEWELLEN AROUND 615 PM MDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HIGHWAY
27 MILE MARKER 100 AND HIGHWAY 30 MILE MARKER 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4154 10264 4130 10206 4100 10205 4099 10206
4099 10248 4101 10263 4105 10262 4139 10262
4140 10264
TIME...MOT...LOC 2335Z 218DEG 32KT 4105 10238
WIND...HAIL 60MPH 1.50IN
$$
ROBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:15 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 30, 2:15 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT THU JUN 30 2011 .SYNOPSIS... UPPER LOW AND ASSOCIATED PV ANOMALLY MOVING NORTHEAST ACROSS THE CENTRAL ROCKIES THIS AFTERNOON GENERATING SIGNNIFICANT ARE OF TSRA OVER CO...UT AND WY. BROAD HEIGHT FALLS ACROSS THE CENTRAL ROCKIES AND HIGH PLAINS ON MORNING UPPER AIR SOUNDINGS AS WELL. EXPECT THE UPPER LOW TO CONTINUE ITS NORTHEASTWARD MOVEMENT THOUGH WEAKENING AS IT BREAKS DOWN THE UPPER RIDGE OVER THE PLAINS. AT THE SURFACE...MIXING HAS BEEN LIMITED OVER THE CWA AS TROUGH AXIS HAS REMAINED IN PLACE ACROSS THE AREA...THEREFORE TEMPS ARE WARMING BUT SLOWER THAN ANTICIPATED. LACK OF MIXING HAS ALSO CONTRIBUTED TO HIGHER DEW POINTS IN SOUTHWEST NEB WHERE A RED FLAG WARNING IS IN PLACE THOUGH A SLOW DECREASE HAS BEEN NOTED IN THE LAST COUPLE OF HOURS. CIRRUS/SMOKE HAS ALSO LIMITED INSOLATION SOMEWHAT AS WELL. EXPECT AS CONVECTION CONTINUES TO DEVELOP/MOVE INTO THE PANHANDLE WOULD EXPECT WINDS TO COME BACK AROUND TO THE SOUTH AND INCREASE SOME IN RESPONSE. && .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... MODELS CONTINUE TO BE SIGNIFICANTLY DIFFERENT IN HOW THEY HANDLE THE AFOREMENTIONED UPPER LOW AND ASSOCIATED SHORT WAVE THROUGH THE NEXT 24 HOURS. THE NAM IS SLOWER AND GENERALLY FOLLOWED SINCE A SLOWER PROGRESSION HAS BEEN REALIZED IN THE PREVIOUS DAY. ALL MODELS BRING THE UPPER LOW INTO THE NRN STREAM AND WEAKEN IT AS IT MOVES ACROSS THE PLAINS. HOWEVER FOR TONIGHT...ML CAPE VALUES CONTINUE TO BE IMPRESSIVE DUE TO THE HIGHER SFC DEW POINTS AND AS UPPER LOW CONTINUES TO PULL NORTHEAST WILL SE TSRA DEVELOPMENT ACROSS THE WESTERN HALF OF THE CWA THROUGH THE EVENING HOURS. AN INVESTIGATION OF AREA FORECAST SOUNDINGS SUGGEST AN INVERTED-V TYPE SOUNDING PROFILE EXPECTED OVER THE PANHANDLE AND PORTIONS OF SOUTHWEST NEBRASKA AND MESOANALYSIS DOWNDRAFT CAPE VALUES EXCEEDING 1500 J/KG CONFIRM THIS. SO AN EXPECTATION OF SVR WINDS GUSTS AND POTENTIALLY LARGE HAIL IS IN ORDER FOR TONIGHT...THOUGH LARGE HAIL DEVELOPMENT WILL LIKELY OCCUR EARLY IN THE TSRA LIFE CYCLE AS CAPE PROFILES IN FORECASTED SOUNDINGS SUGGEST WEAKER VERTICAL MOTIONS IN THE MID LEVELS AND 0-6KM BULK SHEAR VALUES ARE ONLY AROUND 35 KTS. WOULD EXPECT AN INCREASED COVERAGE OF TSRA TONIGHT IN WRN ZONES INITIALLY AND SPREADING INTO THE NORTHERN PORTIONS OVERNIGHT. AS THE LOW SHEARS/MOVES NORTHEAST WINDS SHIFT WILL PROGRESS SOUTHWARD AS WELL ON FRIDAY. COULD BE SOME CONVECTIVE DEVELOPMENT IN THE NORTHERN PORTION OF THE STATE FRIDAY MORNING AND EARLY AFTERNOON...BUT COVERAGE SHOULD BE LESS AS SHOULD BE THE INTENSITY. TEMPES WILL BE SIGNIFICANTLY COOLER FRIDAY BEHIND THE FRONT AND AT LEAST SOME MID LEVEL CLOUD COVER. THE NAM WOULD LEAD TO A MORE PESSIMISTIC FORECAST WITH ITS SLOWER MOVEMENT...BUT TYPICALLY SOUTHWARD EXTENSION OF CONVECTION IN A POST-FRONTAL ENVIRONMENT IS OVERDONE...SO STAYED WITH LIMITED CHANCES OF PRECIPITATION IN THE SOUTH. THE SIGNIFICANT DIFFERENCE IN HOW THE MODELS HANDLE THE UPPER LOW AND ASSOCIATED COLD FRONT AFFECT THE WEEKEND FORECAST AS WELL. THE NAM DROPS THE FRONT MUCH FURTHER SOUTHWARD AS WOULD BE EXPECTED IN A SLOWER SOLUTION. HOWEVER FEEL THAT IT MAY BE TOO FAR SOUTH GIVEN STRENGTH OF UPPER RISGE AND TIME OF YEAR. THE FORECAST THEN STRAYS FROM THE NAM AND LEANS MORE TWD THE GFS/GEM/ECMWF/UKMET WHICH WOULD SUGGEST THE FRONT WILL PROGRESS BACK NORTHWARD SATURDAY ALLOWING FOR AN INCREASE POTENTIAL IN TSRA DEVELOPMENT. IF THIS HOLDS TRUE...SVR THUNDERSTORMS WILL BE POSSIBLE BUT AS IS TYPICAL THIS TIME OF YEAR DETAILS ARE HARD TO PIN DOWN. IN ADDITION...A RETURN TO ZONAL FLOW ALOFT WOULD MEAN TIMING OF SUBTLE SHORT WAVES WILL BE DIFFICULT. GENERALLY HAVE GONE WITH A TYPICAL DIURNAL TREND AND TEMPS NEAR SEASONAL THROUGH THE WEEKEND. .LONG TERM (SUNDAY THROUGH THURSDAY)... UPPER LEVEL RIDGE OF HIGH PRESSURE WILL SLOWLY RETROGRADE TO THE WEST ACROSS THE SOUTHERN PLAINS...AND BY MIDWEEK BE CENTERED ACROSS THE DESERT SOUTHWEST. APPEARS TO BE A TYPICAL MONSOON PATTERN SET UP BY MIDWEEK...WITH OUR AREA IN A NORTHWEST FLOW ALOFT TO THE NORTHEAST OF THE DESERT SOUTHWEST UPPER RIDGE. THIS NORTHWEST FLOW WILL BE ATOP A SOUTHEAST MOIST FLOW AT THE SURFACE...AND COULD BE A SET UP FOR SLOW MOVING SOUTHEAST BOUND SUPERCELLS. THIS IS AGAIN TYPICAL FOR JULY. NO WIDESPREAD PRECIP IS EXPECTED...BUT AT LEAST ISOLATED LATE AFTERNOON AND NIGHTTIME TSTMS ARE POSSIBLE TUESDAY NIGHT AND BEYOND. SUNDAY AND THE 4TH OF JULY WILL BE QUITE WARM /HIGHS 88 TO 98 DEGREES/ AS A STATIONARY FRONT WILL REMAIN WELL TO OUR NORTH. THE FRONT WILL SETTLE SOUTH TUESDAY AND BEYOND...WITH HIGHS COOLING BACK INTO THE 80S TO NEAR 90. THE FRONT MAY ALSO SERVE AS A FOCUS FOR TSTM DEVELOPMENT AND SLIGHT CHANCES WILL BE MAINTAINED THIS FORECAST. && .HYDROLOGY... FLOOD WARNINGS CONTINUE FOR THE NORTH PLATTE AND PLATTE RIVER. RIVER LEVELS WILL HOLD STEADY OR SLOWLY FALL THE NEXT FEW DAYS. RIVER LEVELS ARE ALSO RECEDING ON THE ELKHORN IN HOLT COUNTY. FLOOD WARNING WILL BE ALLOWED TO EXPIRE FOR THE ELKHORN THIS AFTERNOON. && .AVIATION... VFR CONDITIONS ARE TO BE EXPECTED FOR THE MOST PART...THOUGH TSRA DEVELOPMENT IN THE KVTN AREA IS TO BE EXPECTED THROUGH EARLY MORNING. BIGGEST CONCERN WITH TSRA WOULD BE HIGH WIND GUSTS AND WILL BE REFINED IN LATER FORECASTS. COVERAGE OF TSRA IN THE KLBF AREA WILL BE LIMITED AND CONFIDENCE IS NOT HIGH THAT TSRA WILL MAKE IT THAT FAR EAST. THEREFORE ONLY CB WAS INCLUDED AT KLBF. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && EXTENDED...TAYLOR SHORT TERM/AVIATION...JWS
Hazardous weather outlook, Jun 30, 3:50 PM MDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 450 PM CDT THU JUN 30 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-012200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 450 PM CDT THU JUN 30 2011 /350 PM MDT THU JUN 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. SCATTERED SEVERE THUNDERSTORMS...WITH THE MAIN THREAT BEING DAMAGING WIND AND PERHAPS SOME HAIL TO THE SIZE OF QUARTERS...WILL BE POSSIBLE ALONG AND WEST OF A SPRINGVIEW TO HAYES CENTER LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE ON FRIDAY NIGHT AND SATURDAY AS A STATIONARY FRONT STALLS OUT ACROSS THE AREA. SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ALONG AND WEST OF A SPRINGVIEW TO HAYES CENTER LINE THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 4:11 AM MDT | Red Flag Warning | LBF | Chase, Frontier, Hayes, Lincoln, Perkins | 10 hr |
| Jun 30, 5:56 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.